Vagos

Emotional Bluntness after SSRI use

9 posts in this topic

I have been taken the SSRI Zoloft for exactly two years and then quit properly after gradually decreasing the dose according to guidelines. While on it I had an emotional numbness and anhedonia that I thought would go away after the end of the therapeutic period. Unfortunately it has not. It has been more than 2 months now that I have stopped taking it and my feelings are no more intense than they were while I was on it. 

1) How do I overcome this? Has anyone else been through this? Does this go back to normal after some time or have I permanently damaged my nervous system?

2) Has anyone tried psychedelics after this? How did that go?

3) IF you believe that this can eventually go back to normal, do you have any ideas about how to speed up the process? Any supplements or practices?

Thanks x3! 

Edited by Vagos

Share this post


Link to post
Share on other sites

This condition is called PSSD, here are some sources:

https://www.mazewomenshealth.com/sexual-health/pssd-post-ssri-sexual-dysfunction/

https://www.pssdcanada.ca/new-page 

https://rxisk.org/post-ssri-sexual-dysfunction-pssd/

https://www.pssdcanada.ca/

https://www.pssd-uk.org/what-is-pssd

Some Actualized.org threads on the topic:

There is a reddit forum on this topic too which may help you:

https://www.reddit.com/r/PSSD/
 

I personally don't have any experience in dealing with this, but I think there are anecdotal methods in speeding up the process which you may be able to find through google searching or looking through the reddit. If you look at the thread by Espaim, it looks like magic mushrooms worked for him. Unfortunately, there is not much conclusive evidence on how to treat it or speed it up, so it's time to experiment and see what works for you.

Edited by Osaid

 "If you showed a caveman our technology, he would think it was magic. And if you showed a modern man magic, he would think it was technology." - Outlast (video game)

Share this post


Link to post
Share on other sites

@Osaid Thanks, I do not have a sexual dysfunction though, everything is fine sexually. The problem is that all my feelings have halved in intensity. Very few things excite me, scare me, cheer me, sadden me, anger me and so on. It doesn't have much to do with sexuality. Things have not changed there

Share this post


Link to post
Share on other sites
7 hours ago, Vagos said:

Thanks, I do not have a sexual dysfunction though, everything is fine sexually. The problem is that all my feelings have halved in intensity. Very few things excite me, scare me, cheer me, sadden me, anger me and so on. It doesn't have much to do with sexuality. Things have not changed there

Yeah, the name PSSD is a bit of a misnomer in that sense, because it is not purely a sexual matter. Anhedonia and emotional problems are reported symptoms. Maybe yours is more mild if you don't have reduced sexual function.

This is from https://www.pssd-uk.org/what-is-pssd:

The Term ‘PSSD’ is misleading, as symptoms experienced by sufferers are not limited to the aforementioned sexual symptoms. Many people also suffer with:

Persistent anhedonia (the inability to feel pleasure)

emotional blunting

sleep problems

akathisia (a movement disorder that makes it difficult to sit still)

involuntary muscle movements

muscle wastage

Loss of drive/motivation

memory problems and other cognitive problems

shrinkage of genitals and testes.

Edited by Osaid

 "If you showed a caveman our technology, he would think it was magic. And if you showed a modern man magic, he would think it was technology." - Outlast (video game)

Share this post


Link to post
Share on other sites

@Vagos No problem


 "If you showed a caveman our technology, he would think it was magic. And if you showed a modern man magic, he would think it was technology." - Outlast (video game)

Share this post


Link to post
Share on other sites

I think it's permanent from I have heard by others who suffer from it for longer.

But maybe psychedelics do can help?

Edited by Windappreciator

Share this post


Link to post
Share on other sites

@Vagos  Damn that sucks. I've been healing my brain from drug abuse many years ago. 

Do you feel depressed about it or just not much of anything at all? 

Going forward, you may not experience emotions in the same way you did before Zoloft, but your brain will most likely heal and create new and different pathways. It will be a process that takes some time though, so don't get discouraged too quickly. 

Be healthy, get fresh air, stay active. Don't smoke weed or do any other drugs. In terms of psychedelics, I don't know. If you're experienced maybe try with small amounts, but in several months? Either way, ease into it and go from there (this is all just advice from my perspective and experience).  

I'm not knowledgeable on supplements for the brain but there are a wide variety. Just be conscious and aware with that stuff. Even when it's "natural" it can be powerful.  


"You Create Magic" 

Share this post


Link to post
Share on other sites

Maybe it's worth looking into methylation, have you tested your methylation status?

Methylation plays a critical role in how people react to SSRI's


Often overlooked causes of spiritual regression are exposure to free glutamate and EMF's. For me personally the REID program has helped me a lot, but everyone walks their own path and what has a profound impact for one person might be negligible for another.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now